# SDR 98ZZZX355

- Difficulty date: January 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: 5035P2
- Condition: Binding
- Location: Encoder Mesh
- Component: Unitedinst
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN RECEIVED, THIS ALTIMETER WAS STUCK AT 7,000 FEET.  DISASSEMBLY REVEALED 2 CONDITIONS THAT CAUSED THE HANG-UP PROBLEM.  THE ENCODER MESH WAS BINDING AND THERE WAS NO END SHAKE IN THE ROCKING SHAFT.  THE MOUNTING CONFIGURATION FOR THE ENCODER IS INADEQUATE FOR SUPPORTING THE GEAR MESH ACCURATELY.  THE MECHANISM CASTING IS UNSTABLE WHICH ALLOWS THE END SHAKES ON THE CRITICAL SHAFTS TO CLOSE IN.  NOTE:  THIS WAS A FACTORY SEALED ALTIMETER.
